MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 2 X 24"(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 2 X 24"(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8747
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: it was reported:"" the suture was detached from the needle"" please clarify: how many devices failed in this procedure? the sales rep reported 4 devices.Was the needle removed from the patient during the same procedure? yes.How was case completed? no further information is available.Device return status/follow up: we regularly contact with sales rep about the device returning.No further information will be provided.Events were submitted via 2210968-2020-04332, 2210968-2020-04333, 2210968-2020-04334 and 2210968-2020-04335.
 
Event or Problem Description
It was reported that the patient underwent a coronary artery bypass graft surgery on (b)(6) 2020 and the suture was used.During the procedure, when pulling the suture during lita-lad anastomosis by continuous suturing, the suture was detached from the needle.It was not a control release needle.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/11/2020.A manufacturing record evaluation was performed for the finished device batch ppbbxh, epm874719 and no non-conformances were identified.Additional h3 investigation summary: it was reported performance pull off - suture needle.It was received for analysis an empty open overwrap and a straight pack with an unused needle-suture combination of product code epm8747, lot ppbbxh.The product code is multi-strand and contains two strands double armed per packet.The complaint sample was not received for analysis.During the visual inspection of the needle-suture combination, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, no performance pull off suture needle was found, and the tested needle-sutures met the finished goods requirements.Additional h3 investigation summary: it was reported performance pull off - suture needle.It was received for analysis a sealed box with twelve unopened samples and a opened box with two unopened samples of product code epm8747, lot ppbbxh.The product code is multi-strand and contains two strands double armed per packet.The complaint sample was not received for analysis.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 2 X 24"(60CM) 7-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10117292
Report Number2210968-2020-04332
Device Sequence Number2153173
Product Code GAW
UDI-Device Identifier10705031203693
UDI-Public10705031203693
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberEPM8747
Device Catalogue NumberEPM8747
Device Lot NumberPPBBXH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date08/11/2020
Patient Sequence Number1